Menopause and Hot Flashes

by Jenn
(Medford, WI)

I just started using the progesterone cream for about 3 weeks. I had been using another cream and noticed that my hot flashes were gone within a week. This was about 7 months ago.

I've just noticed that the hot flashes are back. Am I using enough cream? I'm applying about 1/2 tsp twice a day. I'm 49 years old and in menopause.

Comments for Menopause and Hot Flashes

Click here to add your own comments

Aug 20, 2010
Menopause and Hot Flashes
by: Wray

Hi Jenn This can happen when changing creams, especially if you are using the same amount of cream now, but the previous one was not as strong. Do you know the strength of the other cream? Most of them on the market contain from 1.5% to 2% progesterone, the Natpro contains 3.3%. So the 1 tsp of cream you are using is giving you about 166mg/day progesterone. This is a good amount, but would cause hot flushes again, if the same amount of the previous cream was giving you only 80mg, as in the case of a 1.6% cream. For more info on why this occurs please see our page on Oestrogen Dominance. I hope it only takes a week for them to go again. But if you find they get worse you could increase the amount to 400mg/day and use this for 4-5 days. I know this works at dramatically reducing them or ridding them entirely. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...